Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Doxycycline be used to treat erectile dysfunction?

Answered by
Dr.
Dr. Karen Steinberg

Internal Medicine Specialist

Practicing since :1981

Answered : 824 Questions

default
Posted on Wed, 13 Aug 2014 in Medicines and Side Effects
Question: my husband was given 50mg of doxycycline to take twice a day for ten days. However, he did not have a cold or infection such as respiratory or sinus. Reason for doctor visit says: erectile dysfunction. what could he possibly be given this medication for if he did not have a respiratory infection. He never told me about the medication he was taken. I found a patient information sheet in his bag.
doctor
Answered by Dr. Karen Steinberg 1 hour later
Brief Answer:
Doxycycline is used to treat other infections

Detailed Answer:
Hi, thank you for using Healthcare Magic. I reviewed the medical report and am guessing your husband's doctor suspected an infection in his testicles or prostate gland, or possibly in his urine or urethra. Doxycycline is also used to treat infections in those areas. A urine test had been checked which could reveal some of those possibilities. The report also mentioned further evaluation of the testicles. Perhaps the doctor suspected an infection in the tubes of the testicles (epididymitis). He might have erectile dysfunction as a result of this. The doctor also checked hormone tests to see if the erectile dysfunction is being caused by hormone problems.

It would be best if you ask your husband about this. He should be able to tell you why he was prescribed the medicine. This could alleviate any worries you may have.

Hope this answers your question. If you have further questions, I would be happy to answer them.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,  

Recent questions on  Epididymitis

doctor1 MD

Hi, About 10+ weeks ago, I began having a pain in my testicles (I am 16). This pain was accompanied by cramps in my groin, and some pain radiating down into my legs. I went to the doctor and he didn t feel anything abnormal, so he booked me for a testicular ultrasound as well as did urine and blood tests. Everything came back normal. The pain in my testicles began to go away and was replaced by a very sensitive scrotum and what feels like hard/swollen epididymis only after ejaculation. As well my stomach and back began to experience more discomfort. I went back to the doctors again, he told me everything still felt normal and booked me for a stomach ultrasound, which came back normal. I also had a massage therapy and was told all my muscles were very tense. The next day I began experiencing pain in my penis, which has gotten better but is still there. Also recently I ve noticed that the lymph nodes in my groin and armpit appear swollen (possibly because I had the flu last Thursday). This has all caused me a lot of mental stress and would just like another opinion on whether it s stress/muscular, hormonal, infection, or worse.

doctor1 MD

I am Rahul, 27yr, Suffered from tubercular epididymo orchitis 4yr back & treated with ATD. There is a palpable nodule on the urethra which was painful at the time of diagnosis. There is no problem with micturation. But when erection occurs i appreciate that sensation is reduced due to the pressure effect. Sometimes i feel like a pin prick when glans is touched, I ve consulted with urologist but Dr. told that no need to worry about that. But it causing impotent to some extent due to the pain, i want to remove it, what i ll do??

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

hi, I am getting a dull pain in the right side of my belly/abdomen(since last 5 days), also i feel some swelling at the back of right testicle(last 5 days).the swelling is spongy & fibrous smaller than the testicle is.Also I am suffering from a dry throat since lst 15 days & along with some swelling.sexually active(single partner), age 28.No burning/ problem in urination or bowel movement , no discharge either, pain increases on movement or fitted underwear. Also suffering from obesity , height 5'6 ,wt 94 kgs. Deficient in D-3 & B-12, all other blood test are normal, sugar & BP normal.Yesterday i tried cooling down the scrotum, the pain went away, is this epididymitis or something thing else? please suggest appropriate treatment.

doctor1 MD

my son who is 27 years old says that every time he stands , walks or sits up his testicles hurt like a pain on the inside and it will only go away when lying down.he has been having this issue for the past year and a half but now it is worse, he...

doctor1 MD

I was diagnosed with epididymitis about six weeks ago. I had several shots, and took Cipro . It seemed to be cleared up. Yesterday, pain in my right scrotum and groin returned. Last night, the pain was so severe that I could not sleep until about...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...